MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 15; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 15; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Model Number 71421511
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery due to medial laxity/gapping.During the revision surgery the surgeon swapped the 15 mm hifelx insert for a 21 mm.
 
Additional Manufacturer Narrative
It was reported that the patient underwent revision surgery due to medial laxity/gapping.The surgeon swapped the 15 mm hi-flex insert for a 21 mm.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device details were not made available, device history record review cannot be completed.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode.The lot is unknown for this part.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.No medical documents were received for investigation, therefore, no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII PS HI FLEX ISRT SZ 3-4 15
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10797203
Report Number1020279-2020-06262
Device Sequence Number19747127
Product Code JWH
UDI-Device Identifier03596010492937
UDI-Public03596010492937
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421511
Device Catalogue Number71421511
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;